Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2006, 5:23 PM CDT for Lincoln County, Nebraska. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2006, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 31, 2006, 6:30 PM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:30 PM CDT | TSTM WND GST 70 | 3 Se Maxwell, NE | ESTIMATED 70 MPH WINDS AND NICKLE SIZE HAIL. |
| Jul 31, 5:50 PM CDT | HAIL 1 | 3 Se Maxwell, NE | |
| Jul 31, 6:10 PM CDT | TSTM WND GST 65 | 1 S Maxwell, NE | ZERO VISIBILITY REPORTED |
| Jul 31, 6:19 PM CDT | TSTM WND GST 60 | 4 Ssw Maxwell, NE | SOME TREE LIMBS DOWN. VISIBILITY WAS NEAR ZERO WITH COMBINATION OF WIND AND RAIN. |
| Jul 31, 6:19 PM CDT | HAIL 0.75 | 4 Ssw Maxwell, NE | HAD BETWEEN 2 AND 3 INCHES OF RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 312223 SVRLBF NEC111-312330- /O.NEW.KLBF.SV.W.0196.060731T2223Z-060731T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 PM CDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 630 PM CDT * AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXWELL BY 605 PM CDT... 7 MILES NORTHWEST OF BRADY BY 630 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4079 10070 4076 10025 4135 10023 4137 10053 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 312245 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 PM CDT MON JUL 31 2006 NEC111-312330- /O.CON.KLBF.SV.W.0196.000000T0000Z-060731T2330Z/ LINCOLN NE- 545 PM CDT MON JUL 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EASTERN LINCOLN COUNTY... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 17 MILES SOUTHEAST OF NORTH PLATTE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY BY 600 PM CDT... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 610 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4079 10070 4076 10025 4135 10023 4137 10053 $$ MASEK
000 WWUS53 KLBF 312258 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT MON JUL 31 2006 NEC111-312330- /O.CON.KLBF.SV.W.0196.000000T0000Z-060731T2330Z/ LINCOLN NE- 558 PM CDT MON JUL 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EASTERN LINCOLN COUNTY... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRADY TO COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF NORTH PLATTE TO 12 MILES SOUTHEAST OF NORTH PLATTE...MOVING SOUTHEAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA THRU 620 PM CDT... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 625 PM CDT... LAT...LON 4079 10070 4076 10025 4135 10023 4137 10053 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:10 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 31, 3:10 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON JUL 31 2006
.NEAR TERM...
A SLOW MOVING BOUNDARY IS EXPECTED TO CROSS CENTRAL AND WESTERN
NEBRASKA TONIGHT THROUGH WEDNESDAY. WITH ABUNDANT MOISTURE AND
DESTABILIZATION...CONVERGENCE ALONG THE BOUNDARY IS EXPECTED TO
GENERATE AT LEAST SCATTERED THUNDERSTORMS. THE STORMS WILL BE DRY
INITIALLY UNTIL THE BOUNDARY LAYER HAS TIME TO MOISTEN. BECAUSE OF
THE SLOW MOVEMENT OF THE SYSTEM...MOISTENING OF THE BOUNDARY LAYER
SHOULD OCCUR THIS EVENING AND SIGNIFICANT PRECIPITATION CAN BE
EXPECTED OVER THE THE NEXT 36 HOURS. THUNDERSTORMS ARE EXPECTED TO
END BEGINNING PREDAWN WEDNESDAY IN THE NORTHWEST AND CLEARING
CENTRAL AND SOUTHWEST NEBRASKA BY WEDNESDAY EVENING.
OTHERWISE...THE FRONT WILL BRING AND END TO THE HEAT THROUGH AT
LEAST THURSDAY.
&&
.EXTENDED FOR FRIDAY THROUGH MONDAY...
BY EARLY FRIDAY...BOUNDARY LAYER FLOW RETURNS TO THE SOUTH.
SO...THE COOLER WEATHER WILL NOT BE AROUND LONG. IN FACT...THE
GFSLR MOS SENDS HIGHS BACK INTO THE 90S EVERYWHERE EXCEPT THE NORTH
CENTRAL ZONES. THE TRAJECTORY FROM THE TEXAS GULF COAST IS
RE-ESTABLISHED BY FRIDAY NIGHT AND LOW LEVEL CONVERGENCE ALONG A
TROUGH IS EXPECTED TO TRIGGER THUNDERSTORMS AGAIN BY SATURDAY
EVENING. THE CHANCE OF STORMS IS THEN EXPECTED TO CONTINUE INTO
MONDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z METAR AND DEPT. OF ROADS SITES SHOWED
CONVERGENCE ALONG A LINE FROM AINSWORTH THROUGH THEDFORD TO NEAR
OGALLALA. THE SATELLITE DERIVED PRODUCT IMAGERY INDICATED A MOISTURE
PLUME OF PRECIPITABLE WATER AT OR ABOVE 25MM NORTH AND EAST OF THE
COLORADO-NEBRASKA BORDER. THIS ALSO MARKS THE TRANSITION BETWEEN
POSITIVE AND NEGATIVE LIFTED INDICES. IN THE UPPER LEVELS...6.7U
IMAGERY AND WIND PROFILERS SHOW A TROUGH FROM NORTH CENTRAL WYOMING
THROUGH EASTERN COLORADO TO SOUTHWEST NEW MEXICO. THE RADAR MOSAIC
DISPLAYED CONVECTION ECHOES IN THE NORTHWEST NEBRASKA PANHANDLE AND
A BOUNDARY JUST EAST OF VALENTINE AND MULLEN AND NORTHWEST OF
OGALLALA.
&&
.FIRE WEATHER...
AFTER TODAY...COOLER TEMPERATURES AND HIGHER HUMIDITY SHOULD
REDUCE THE FIRE DANGER SIGNIFICANTLY THE REST OF THE WEEK. WE WILL
ALLOW THE CURRENT RED FLAG WARNING CONTINUE UNTIL IT EXPIRES AT 00Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT OR 6 PM MDT
FIRE ZONES NEZ204-NEZ206-NEZ208>210-NEZ019
&&
SPRINGERHazardous weather outlook, Jul 31, 3:41 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON JUL 31 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-012045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON JUL 31 2006 /241 PM MDT MON JUL 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING SOME RELIEF TO THE HEAT...BUT LEAD TO THUNDERSTORM DEVELOPMENT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUY MAY CONTAIN DRY LIGHTNING AND LEAD TO NEW FIRE STARTS THIS EVENING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY MORNING BEFORE HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRIER AIR. SOME SEVERE WEATHER WILL BE POSSIBLE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA ESPECIALLY TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:06 AM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 15 hr |
| Jul 31, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 65 min |
| Jul 31, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 53 min |
| Jul 31, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jul 31, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jul 31, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.